Alert archive / Montana / Special Weather Statements in 2021
Special Weather Statement, NWS Great Falls, MT
NWS Great Falls, MT issued this special weather statement at Jul 28, 2021, 7:02 PM MDT for Madison County, Montana. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2021, 7:02 PM MDT (01:02 UTC)
- Expired
- Jul 28, 2021, 7:30 PM MDT
- In force
- 28 min
- Issued by
- NWS Great Falls, MT
County Madison County, MT
The radar
The Pocatello radar (KSFX), 210 km from the middle of the area, began a volume at 01:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 1.0 hours before the alert went out and 301 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 2717 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 246 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
083
WWUS85 KTFX 290102
SPSTFX
Special Weather Statement
National Weather Service Great Falls MT
702 PM MDT Wed Jul 28 2021
MTZ015-290130-
Madison-
702 PM MDT Wed Jul 28 2021
...OCCASIONAL LIGHTNING STRIKES WILL AFFECT SOUTHERN MADISON
COUNTY...
At 700 PM MDT, isolated to widely scattered thunderstorms were
located about 16 miles south of Virginia City, moving northeast at
20 mph.
Winds in excess of 40 mph and occasional lightning strikes are
possible with these storms.
Locations impacted include...
Virginia City, Alder, Cameron and Raynolds Pass.
This includes Highway 287 between mile markers 1 and 2 , and between
mile markers 1 and 38.
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
LAT...LON 4472 11177 4479 11177 4479 11205 4483 11206
4483 11215 4501 11217 4501 11231 4510 11233
4510 11245 4517 11245 4546 11183 4475 11139
4471 11141
TIME...MOT...LOC 0100Z 223DEG 16KT 4506 11203
$$
HARTWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this special weather statement went out at Jul 28, 6:02 PM MDT, 1 hour earlier.
Area forecast discussion, Jul 28, 6:02 PM MDT, 1 hour before
Area Forecast Discussion National Weather Service Great Falls MT 602 PM MDT Wed Jul 28 2021 ...Aviation Section Update... .SYNOPSIS... Weak weather disturbances will move through the region over the next few days. As a result, expect some passing showers and thunderstorms, mostly during the afternoon and evening hours through Friday. There is a better chance for a more widespread rainfall by Monday over Southwest MT. Afternoon temperatures will generally be very warm across the region through the weekend. && .DISCUSSION... Tonight through Friday...Several upper level disturbances will continue to move from southwest to northeast through the region over the next few days. The main impact from these disturbances will be the chance for showers/thunderstorms. Overall, Southwest MT has the highest chances for any thunderstorm activity. Because the storm movement is a bit slow, a heavy rain shower is possible from a stronger storm. Confidence is low at this time for any flash flooding to develop, but it can not be completely ruled out. Afternoon temperatures will be just a bit above normal, thus the very warm temperatures will continue. Saturday through next Wednesday... The ridge axis is then forecast to build back northwestward into the Northern Rockies for Saturday, which may put a bit of a lid on precip chances, especially outside of the MT/ID border area. The ridge axis may then shift back east during the first half of next week and become tilted more southwest to northeast, which would allow for better moisture flow into the region. Indeed, all available ensemble data points toward precipitable water values increasing again in the Sunday through Tuesday period, with mean 24-hr QPFs of 0.25 inches or more. Thus while the details of what areas and which fires may get wetting rains next week isn't possible to pin down this far out, the ensemble data would support the idea that a good portion of southwest and central Montana could see wetting rains. That would be welcome news, indeed, though the concern for burn scar debris flows and flooding would accompany any such heavier rain. Temperatures look to remain generally near to a bit above normal through the weekend, then drop at least a few degrees early next week owing to the expected rainfall. -Kredensor && .AVIATION... 602 PM MDT Wed Jul 28 2021 (29/00Z TAF period) Main concern is showers/thunderstorms moving through the region and distant visibility limited by smoke. Expect areas of smoke to continue to impact the region through the period. Isolated thunderstorm activity is occurring over far southwest MT. These storms are expected to slowly move northeastward, as the evening progresses. Mountains/passes are obscured by smoke through the period. Isolated afternoon/evening thunderstorm activity is forecast, again, tomorrow, especially across south-central and southwest Montana. - Brusda/Fogleman Refer to weather.gov/zlc for more detailed regional aviation weather and hazard information. && .FIRE WEATHER... Expect a chance for showers or thunderstorms, possibly with locally wetting rains, over our fire weather districts over the next few days. The best chance for a wetting rain will be across Fire Weather Zone 118 through Thursday. Afternoon temperatures will still be very warm across the area. Overall humidity recovery will continue to be on the poor side most nights. Brusda && .PRELIMINARY POINT TEMPS/POPS... GTF 66 93 60 92 / 20 20 10 10 CTB 61 90 58 88 / 20 10 0 10 HLN 71 94 64 95 / 40 30 10 10 BZN 62 90 59 92 / 30 50 20 20 WYS 54 81 50 82 / 60 70 40 50 DLN 57 86 57 88 / 60 50 20 20 HVR 68 94 62 93 / 30 20 10 0 LWT 64 89 61 90 / 10 30 20 10 && .TFX WATCHES/WARNINGS/ADVISORIES... None. && http://www.weather.gov/greatfalls
In the hours before
Special weather statement, Jul 28, 1:52 PM MDT, 5 hours 10 minutes before
Special Weather Statement
National Weather Service Great Falls MT
152 PM MDT Wed Jul 28 2021
MTZ008-282030-
Beaverhead-
152 PM MDT Wed Jul 28 2021
...A DEVELOPING THUNDERSTORM MAY IMPACT SOUTH CENTRAL BEAVERHEAD
COUNTY...
At 149 PM MDT, a thunderstorm was in the process of developing 15
miles northeast of Leadore, or 36 miles southwest of Dillon, moving
northeast at 15 mph.
Winds in excess of 40 mph are possible along with an occasional
lightning strike.
Locations impacted include...
Grant.
This includes Interstate 15 between mile markers 35 and 41.
LAT...LON 4470 11310 4476 11313 4477 11313 4478 11317
4482 11323 4507 11306 4491 11274 4469 11308
TIME...MOT...LOC 1949Z 214DEG 12KT 4481 11309
HARTSpecial weather statement, Jul 28, 3:08 PM MDT, 3 hours 54 minutes before
Special Weather Statement
National Weather Service Great Falls MT
308 PM MDT Wed Jul 28 2021
MTZ008-282145-
Beaverhead MT-
308 PM MDT Wed Jul 28 2021
...LIGHTNING STRIKES MAY IMPACT SOUTH CENTRAL BEAVERHEAD COUNTY
UNTIL 345 PM MDT...
At 306 PM MDT, Doppler radar was tracking mainly dry thunderstorms
located about 16 miles northeast of Gilmore, or 46 miles northwest
of Dubois, moving slowly north at 10 mph.
HAZARD...Winds in excess of 40 mph. Occasional lightning strikes.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of south central
Beaverhead County.
This includes Interstate 15 between mile markers 25 and 33.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 4445 11300 4450 11303 4452 11301 4455 11305
4456 11304 4460 11308 4462 11305 4468 11307
4477 11313 4482 11323 4490 11325 4484 11265
4441 11291 4441 11294
TIME...MOT...LOC 2106Z 198DEG 10KT 4458 11298
HARTSpecial weather statement, Jul 28, 7:02 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Great Falls MT
702 PM MDT Wed Jul 28 2021
MTZ015-290130-
Madison-
702 PM MDT Wed Jul 28 2021
...OCCASIONAL LIGHTNING STRIKES WILL AFFECT SOUTHERN MADISON
COUNTY...
At 700 PM MDT, isolated to widely scattered thunderstorms were
located about 16 miles south of Virginia City, moving northeast at
20 mph.
Winds in excess of 40 mph and occasional lightning strikes are
possible with these storms.
Locations impacted include...
Virginia City, Alder, Cameron and Raynolds Pass.
This includes Highway 287 between mile markers 1 and 2 , and between
mile markers 1 and 38.
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
LAT...LON 4472 11177 4479 11177 4479 11205 4483 11206
4483 11215 4501 11217 4501 11231 4510 11233
4510 11245 4517 11245 4546 11183 4475 11139
4471 11141
TIME...MOT...LOC 0100Z 223DEG 16KT 4506 11203
HARTThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 2:48 PM MDT | Special Weather Statement | TFX | Teton | 42 min |
| Jul 29, 3:06 PM MDT | Special Weather Statement | TFX | Teton | 24 min |
| Jul 29, 3:32 PM MDT | Special Weather Statement | TFX | Teton | 43 min |
| Jul 29, 3:50 PM MDT | Special Weather Statement | TFX | Lewis and Clark | 40 min |
| Jul 29, 4:37 PM MDT | Special Weather Statement | TFX | Cascade | 38 min |
| Jul 29, 4:54 PM MDT | Special Weather Statement | TFX | Madison | 36 min |
| Jul 29, 5:06 PM MDT | Special Weather Statement | TFX | Broadwater, Jefferson | 39 min |
| Jul 29, 5:19 PM MDT | Severe Thunderstorm Warning | TFX | Madison | 41 min |
Nearby
Special Weather Statements in Montana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.